Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 214, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 21, 2001, 7:48 PM EDT for Floyd County, Polk County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 21, 2001, 8:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Floyd County, GA, Polk County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:00 PM EDT | Thunderstorm Wind | Cave Spg, GA | The Floyd County 911 center reported that two trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 212348 SVRATL GAC115-233-220015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 748 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 815 PM EDT * AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAVE SPRING...MOVING EAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TAYLORSVILLE...ROCKMART...LINDALE...CEDARTOWN...CAVE SPRING AND ARAGON. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 21, 4:15 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT THU JUN 21 2001 AIRMASS OVER CWA MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY. HAVE ISSUED SEVERAL WARNINGS FOR CENTRAL/SOUTHEAST COUNTIES. MODELS SHOW FRONT REACHING NORTHWEST GA FRIDAY MORNING...AND STALLING OUT OVER CENTRAL CWA FRIDAY NIGHT. MORE STABLE AIR SPREADS INTO NORTH GA BY SATURDAY MORNING. THUNDERSTORMS MOVING INTO MIDDLE TN AND NORTHWEST AL SHOULD REACH NORTHWEST GA LATER TONIGHT. WILL KEEP CHANCE POPS OVERNIGHT AND 50 TO 60 PERCENT POPS FOR FRIDAY. WITH SOME DRYING INDICATED...WILL DECREASE POPS FRIDAY NIGHT FROM THE NORTHWEST. DRY FOR SATURDAY EXCEPT CENTRAL. EXTENDED QUESTIONABLE AS UPPER LOW PARKS OVER EASTERN KY AND TN. FOR NOW...WILL LEAVE SUNDAY AND MONDAY DRY AS ON PREVIOUS FORECAST. WILL MAKE ONLY MINOR ADJUSTMENTS TO TEMPERATURES. FCSTID = 41 ATL 68 83 64 82 / 40 50 30 10 AHN 68 85 65 84 / 30 50 40 10 GVL 66 85 65 84 / 30 50 40 10 RMG 66 80 62 82 / 40 60 20 10 CSG 70 88 68 85 / 30 50 30 30 MCN 69 89 67 85 / 30 50 30 30 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAIABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAIABLE AT FLUS42 KFFC
In the hours before
Local storm report, Jun 21, 3:42 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
342 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 2 S CHAUNCEY GA WIND DAMAGE
06/21/01 DODGE TREES UPROOTED REPORTED BY
FIRE DEPARTMENT
1150 AM ALAMO GA .75 INCH HAIL
06/21/01 WHEELER REPORTED BY LAW
ENFORCEMENT
1220 PM MT VERNON GA WIND DAMAGE
06/21/01 MONTGOMERY TREES DOWN REPORTED BY
EMERGENCY MANAGER
0130 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON TREES DOWN. ONE TREE ON A
HOUSE. REPORTED BY LAW
ENFORCEMENT
0200 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON MULTIPLE TREES DOWN ON
POWER LINES AND HOUSES
REPORTED BY EMERGENCY
MANAGER
0210 PM UNADILLA GA .88 INCH HAIL
06/21/01 DOOLY REPORTED BY PUBLIC
fLocal storm report, Jun 21, 5:30 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
530 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM 2 S CHAUNCEY GA WIND DAMAGE
06/21/01 DODGE TREES UPROOTED REPORTED BY
FIRE DEPARTMENT
1150 AM ALAMO GA .75 INCH HAIL
06/21/01 WHEELER REPORTED BY LAW
ENFORCEMENT
1220 PM MT VERNON GA WIND DAMAGE
06/21/01 MONTGOMERY TREES DOWN REPORTED BY
EMERGENCY MANAGER
0130 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON TREES DOWN. ONE TREE ON A
HOUSE. REPORTED BY LAW
ENFORCEMENT
0200 PM PERRY GA WIND DAMAGE
06/21/01 HOUSTON MULTIPLE TREES DOWN ON
POWER LINES AND HOUSES
REPORTED BY EMERGENCY
MANAGER
0210 PM UNADILLA GA .88 INCH HAIL
06/21/01 DOOLY REPORTED BY PUBLIC
0215 PM EAST MACON GA WIND DAMAGE
06/21/01 BIBB TREES DOWN ON HOUSE.
REPORTED BY EMERGENCY
MANAGER
0220 PM GRAY GA WIND DAMAGE
06/21/01 JONES TREES DOWN.
REPORTED BY 911
0230 PM MONTROSE GA .75 INCH HAIL
06/21/01 LAURENS WIND BLEW SKIRTING OUT
FROM UNDER MOBILE HOME
REPORTED BY PUBLIC
0420 PM 5 SW JACKSON GA .75 INCH HAIL
06/21/01 BUTTS & REPORTED BY 911
DHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:43 AM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 32 min |
| Jun 21, 12:18 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs | 27 min |
| Jun 21, 1:08 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon | 37 min |
| Jun 21, 1:42 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 33 min |
| Jun 21, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 35 min |
| Jun 21, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 45 min |
| Jun 21, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 49 min |
| Jun 21, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Jun 21, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 27 min |
| Jun 21, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.